Asteroid Hyalosis: Following a cataract... - Macular Society

Macular Society
3,443 members1,763 posts

Asteroid Hyalosis

GreatNan
GreatNan

Following a cataract operation I developed cystic macular oedema (swelling at back of eye) which was treated for 6 months with eye drops each day. Although I had no discomfort and vision was almost corrected it was decided to give an eye injection of triamcinolone. After sitting on a hard chair waiting for 5 hours I was taken to a room where I had the injection. The doctor was in a hurry as I was the last patient. He stuck needle in which hit the back of my eye, making me jump. He apologized then immediately packed up and left. Next morning I woke up with a very large black shadow over half of my vision. I did visit my option who referred me to the hospital. Was told it was a floater and it would settle. It went and I have been left with asteroid hyalösis which interferes with my vision - just like having a cataract! Does anyone know if this could have been caused by a bleed following the injection. Hospital says not!

2 Replies
oldestnewest

I'm so sorry to hear what happened to you. Sending you a hug x

I suggest you contact the macular society - their website has lots of info, a tel helpline, and an email. They are very helpful. Good luck going forward.

Hidden
Hidden

Hitting the back of the eye is horrendous. I suspect it amounts to negligence. Accidents can happen in the best regulated systems but that sounds to be unprofessional. Have you had an OCT scan of the eye since? That should reveal any issue.

A second opinion may be necessary.

You may also like...